MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367925
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device brand name: bd vacutainer® sodium fluoride 15 mg potassium oxalate 12 mg (fx) blood collection tubes.Pma 510(k) #: k945952, k901449.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 500 bd vacutainer® sodium fluoride 15 mg potassium oxalate 12 mg (fx) blood collection tubes experienced clotting/micro clots.The following information was provided by the initial reporter: material no.367925, batch no.8156799.We have used your gray top tubes for numerous studies over many years, but just recently have experienced clotting issues.The lot # is 8156799 with an expiration 2019-11-30.
 
Event or Problem Description
It was reported that 500 bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes experienced clotting/micro clots.The following information was provided by the initial reporter: material no.367925; batch no.8156799.We have used your gray top tubes for numerous studies over many years, but just recently have experienced clotting issues.The lot # is 8156799 with an expiration 2019-11-30.
 
Additional Manufacturer Narrative
Investigation summary: bd received samples from the customer facility for investigation.The samples, along with retention samples selected from bd inventory, were evaluated and no issues were observed relating to clotting as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer and retain samples, the customer¿s indicated failure mode for clotting with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8595292
Report Number1917413-2019-01449
Device Sequence Number2192918
Product Code JKA
UDI-Device Identifier50382903679251
UDI-Public50382903679251
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2019
Device Catalogue Number367925
Device Lot Number8156799
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;